Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 148, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 14, 2001, 5:45 PM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2001, 5:45 PM CDT (22:45 UTC)
- Expired
- Jun 14, 2001, 6:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
Counties Lawrence County, AR, Randolph County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 6:00 PM CDT | Thunderstorm Wind | Countywide, AR | Numerous trees were knocked down mainly across the western part of the county. |
| Jun 14, 6:35 PM CDT | Thunderstorm Wind | Pocahontas, AR | A couple of trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1901 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 142245 SVRMEM ARC075-121-142345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 545 PM CDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN EASTERN ARKANSAS RANDOLPH COUNTY IN EASTERN ARKANSAS * UNTIL 645 PM CDT. * AT 542 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR STRAWBERRY...MOVING NORTHEAST AT 35 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 645 PM CDT INCLUDE... STRAWBERRY... LYNN... SMITHVILLE... POWHATAN...ANNIEVILLE... BLACK ROCK... IMBODEN... .IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND AND LARGE HAIL ARE LIKELY WITH THIS STORM. LAT...LON 3589 9146 3580 9127 3626 9090 3638 9116
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:45 PM CDT, 3 hours earlier.
Area forecast discussion, Jun 14, 2:45 PM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 245 PM CDT THU JUN 14 2001 COLD FRONT NOW ENTERING WESTERN MISSOURI AND CONTINUING INTO EASTERN OKLAHOMA. SEVERE WEATHER A POSSIBILITY TONIGHT INTO FRIDAY MORNING SO WILL MENTION SEVERE IN THE WESTERN HALF OF FORECAST AREA TONIGHT AND EASTERN HALF ON FRIDAY. ONCE FRONT MOVES THROUGH AREA ON FRIDAY...DRY AND COOLER CONDITIONS WILL BE FOUND ON SATURDAY WITH A SLIGHT WARMUP THROUGH THE BEGINNING OF NEXT WEEK. PRELIMINARY NUMBERS MEM 74/85/65/91/68 551 MKL 72/85/61/90/66 461 JBR 72/88/62/92/67 641 TUP 72/85/66/92/67 361 .MEG...NONE.
In the hours before
Special weather statement, Jun 14, 3:34 PM CDT, 2 hours 11 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-150900- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 334 PM CDT THU JUN 14 2001 THIS OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS...AND THE MISSOURI BOOTHEEL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...EXTREME WEST TENNESSEE... AND EXTREME NORTHWEST MISSISSIPPI. THE SLIGHT RISK AREA IS GENERALLY WEST OF A LINE FROM UNION CITY TO COLLIERVILLE TO CLARKSDALE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY MORNING ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI. THE SLIGHT RISK AREA IS GENERALLY EAST OF A LINE FROM UNION CITY TO COLLIERVILLE TO CLARKSDALE. EARLY THIS AFTERNOON...A COLD FRONT EXTENDED ACROSS WESTERN MISSOURI INTO EASTERN OKLAHOMA. THIS FRONT WILL CONTINUE TO MOVE EASTWARD TONIGHT AND FRIDAY. AS THE FRONT APPROACHES THE MID SOUTH... THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION LATE TONIGHT AND MOVE EASTWARD DURING THE MORNING HOURS ON FRIDAY. LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS WILL BE THE MAIN SEVERE WEATHER THREATS WITH THESE STORMS...BUT AN ISOLATED TORNADO IS ALSO POSSIBLE. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION LATE TONIGHT OR FRIDAY. MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO...TV AND CABLE TELEVISION OUTLETS FOR THE LATEST FORECASTS AND INFORMATION.
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.